Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 264, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 18, 2006, 7:11 AM CDT for Christian County, Shelby County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 7:11 AM CDT (12:11 UTC)
- Expired
- Jul 18, 2006, 7:44 AM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Christian County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 181211 SVRILX ILC021-173-181300- /O.NEW.KILX.SV.W.0264.060718T1211Z-060718T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 711 AM CDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SHELBY COUNTY IN CENTRAL ILLINOIS... EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... * UNTIL 800 AM CDT. * AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF ASSUMPTION...OR ABOUT 8 MILES EAST OF TAYLORVILLE...AND WAS MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ASSUMPTION... PANA... TOWER HILL... WESTERVELT... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3962 8914 3938 8918 3934 8885 3959 8886 $$ SMITH
3 follow-up statements
000 WWUS53 KILX 181224 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 724 AM CDT TUE JUL 18 2006 ILC021-173-181300- /O.CON.KILX.SV.W.0264.000000T0000Z-060718T1300Z/ CHRISTIAN-SHELBY- 724 AM CDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR EASTERN CHRISTIAN AND WESTERN SHELBY COUNTIES... AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASSUMPTION...OR ABOUT 11 MILES EAST OF TAYLORVILLE... MOVING SOUTHEAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PANA. WESTERVELT. TOWER HILL. LAT...LON 3962 8914 3938 8918 3934 8885 3959 8886 $$ SMITH
000
WWUS53 KILX 181236
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
736 AM CDT TUE JUL 18 2006
ILC021-181246-
/O.CAN.KILX.SV.W.0264.000000T0000Z-060718T1300Z/
CHRISTIAN-
736 AM CDT TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY
HAS BEEN CANCELLED...
AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3936 8888 3936 8896 3937 8897 3937 8903
3960 8903 3959 8886 3953 8886 3952 8885
3935 8885
$$
ILC173-181300-
/O.CON.KILX.SV.W.0264.000000T0000Z-060718T1300Z/
SHELBY-
736 AM CDT TUE JUL 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR WESTERN SHELBY COUNTY...
AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES WEST OF WESTERVELT...OR ABOUT 10 MILES NORTHWEST OF
SHELBYVILLE...MOVING SOUTHEAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WESTERVELT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3936 8888 3936 8896 3937 8897 3937 8903
3960 8903 3959 8886 3953 8886 3952 8885
3935 8885
$$
SMITH000
WWUS53 KILX 181244
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
744 AM CDT TUE JUL 18 2006
ILC173-181254-
/O.CAN.KILX.SV.W.0264.000000T0000Z-060718T1300Z/
SHELBY-
744 AM CDT TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHELBY COUNTY HAS
BEEN CANCELLED...
AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
LAT...LON 3936 8888 3936 8896 3937 8897 3937 8903
3960 8903 3959 8886 3953 8886 3952 8885
3935 8885
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:15 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 18, 4:15 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 415 AM CDT TUE JUL 18 2006 .DISCUSSION... FORECAST CHALLENGE IS CONVECTION CHANCES TODAY AND DEALING WITH THIS HEAT WAVE THROUGH THU...WITH HOW AFTERNOON HIGH TEMPS/HEAT INDICES WILL GET. 00Z GFS IS FAVORED MODEL AGAIN THIS FORECAST PACKAGE. SHORT TERM...TODAY THROUGH FRIDAY... MCS/CONVECTION AHEAD OF A WEAK COLD FRONT OVER SOUTHERN LOWER MI INTO NW IL NEAR THE IL RIVER. HAD ISOLATED THUNDERSTORM DEVELOP NEAR KEWANEE AND MOVE ESE ACROSS STARK/MARSHALL COUNTIES BEFORE DISSIPATING OVER EASTERN WOODFORD COUNTY. CONVECTION STILL ONGOING OVER NORTHERN INDIANA NE OF LAFAYETTE. THIS CONVECTION IS CLOSER TO A 30 TO 40 KNOT SW LOW LEVEL JET AND ON THE TAIL END OF AN UPPER LEVEL SHORT WAVE OVER THE CENTRAL GREAT LAKES NEAR LOWER MI THAT IS MOVING AWAY FROM IL TODAY. A WEAKER CAP TODAY...STEEPER MID LEVEL LAPSE RATES TODAY COMBINED WITH A HOT AND HUMID AIR MASS/HIGH INSTABILITY AND WEAK DIFFLUENT UPPER LEVEL FLOW ALOFT COMBINED WITH WEAK FRONTAL BOUNDARY MOVING SOUTH INTO SE IL SHOULD DEVELOP WIDELY SCATTERED CONVECTION TODAY...ESPECIALLY OVER EAST CENTRAL IL WHERE CHANCE POPS ADDED AND SPC HAS SLIGHT CHANCE OF SEVERE FROM CLINTON NE. HAVE HIGHS AROUND 90F NE AREAS AND LOWER 90S ELSWHERE WITH SE IL BY LAWRENCEVILLE NEAR 95F. DEWPOINTS POOLING ALONG WEAK FRONTAL BOUNDARY IN THE 70S...SO AFTERNOON HEAT INDICES HIGH AGAIN RANGING FROM UPPER 90S/100F FROM I-74 NORTH TO 100 TO 105 SW AREAS. KEPT TONIGHT DRY THINKING ISOLATED CONVECTION THIS EVENING TO BE SE OF LAWRENCEVILLE. STRONG UPPER LEVEL SUBTROPICAL RIDGE BUILDS BACK INTO IL WED ALONG WITH THE HEAT AND HUMIDITY. HAVE HIGHS BACK INTO THE MID 90S AND AFTERNOON HEAT INDICES 100 TO 105...AND AROUND 105F FROM SPRINGFIELD SW WHERE CLOSE TO HEAT ADVISORY CRITERIA. MCS ACTIVITY OVER THE UPPER MS VALLEY WED TRACKS ESE INTO THE GREAT LAKES WED NIGHT AND STILL THINK QPF TO STAY NORTH OF CENTRAL IL... EXTENDED SLIGHT CHANCE OF CONVECTION THU AFTERNOON SOUTH TO NEAR I-70 AND ADDED CHANCE POPS TO EAST CENTRAL IL AROUND CHAMPAIGN AND DANVILLE. THIS IN RESONSE TO NEXT FRONTAL BOUNDARY MOVING SOUTH TOWARD CENTRAL IL LATER THU. GUIDANCE HIGHS RISE A BIT MORE ON THU INTO THE MID TO UPPER 90S. THIS IS POSSIBLE IF WE GET ENOUGH SUNSHINE WITH CAP IN PLACE AHEAD OF FRONT. THESE TEMPS COMBINED WITH DEWPOINTS IN THE 70S WOULD PUSH AFTERNOON HEAT INDICES TO 105F OR HIGHER ACROSS CENTRAL/SE IL. CONTINUED 20/30 POPS THU NIGHT WITH SLIGHT CHANCE FRI AND COOLER HIGHS 85 TO 90F AND WARMEST OVER SE IL. SPC HAS SLIGHT RISK FROM CLINTON NE AGAIN THU AFTERNOON AND THU EVENING. LONG TERM...SATURDAY THROUGH TUESDAY... NO CHANGES MADE TO EXTENDED FORECAST AS UPPER LEVEL TROF DIGS ACROSS THE NE THIRD OF THE U.S. AND SUBTROPICAL RIDGE RETREATS SW INTO THE ROCKIES WITH IL IN A COOLER NW UPPER LEVEL FLOW. KEPT A DRY FORECAST GOING THOUGH DGEX AND LRGFS IS SHOWING QPF FRI NIGHT/SAT WITH SHORT WAVE TROF DIGGING ACROSS THE GREAT LAKES. THIS WILL NEED TO BE WATCHED. HAVE HIGHS NEAR NORMAL IN THE MID TO UPPER 80S AND THINK NEW MEX HIGHS IN THE 70S TOO COOL SAT SINCE GFSLR IS MORE AGGRESSIVE WITH SHORT WAVE AND ITS CLOUDS/CONVECTION SAT. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL
Hazardous weather outlook, Jul 18, 5:26 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 526 AM CDT TUE JUL 18 2006 ILZ027>031-036-037-040-041-191100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- 526 AM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL SLIP SOUTH OF CENTRAL ILLINOIS TODAY BRINGING ONLY SLIGHT RELIEF FROM THE HIGH HEAT AND HUMIDITY LEVELS OF THE PAST FEW DAYS. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH THE LOWER 90S WITH HEAT INDEX VALUES RANGING FROM 95 TO 100 DEGREES. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM...ESPECIALLY THIS MORNING NEAR THE FRONTAL BOUNDARY. NO SEVERE WEATHER IS EXPECTED WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH HEAT AND HUMIDITY LEVELS WILL RETURN WEDNESDAY AND THURSDAY BEFORE A COOLING TREND WORKS ITS WAY INTO THE AREA FOR THE END OF THE WEEK. HIGH TEMPERATURES WILL BE IN THE LOWER OR MIDDLE 90S BOTH WEDNESDAY AND THURSDAY WITH HEAT INDEX VALUES APPROACHING 105 DEGREES. A COLD FRONT WILL APPROACH THE AREA ON THURSDAY BRINGING WITH IT A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA WITH RAIN CHANCES DECREASING AS WE HEAD INTO FRIDAY. COOLER TEMPERATURES ARE FORECAST TO PUSH INTO CENTRAL ILLINOIS FOR FRIDAY AND THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ038-042>057-061>063-066>068-071>073-191100- MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR- SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND- LAWRENCE- 526 AM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL SLIP SOUTH ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY. HOT AND HUMID WEATHER WILL PREVAIL BEFORE WINDS SWITCH INTO THE NORTH LATER TODAY. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH THE LOW TO MID 90S WITH HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES. ALONG THE COLD FRONT...SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS...HAIL AND GUSTY WINDS...ESPECIALLY THIS AFTERNOON INTO EARLY THIS EVENING. ANY SEVERE THUNDERSTORM THREAT SHOULD DIMINISH AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH HEAT AND HUMIDITY LEVELS WILL CONTINUE THROUGH THURSDAY BEFORE A COOLING TREND WORKS ITS WAY INTO THE AREA FOR THE END OF THE WEEK. HIGH TEMPERATURES WILL BE IN THE MIDDLE OR UPPER 90S BOTH WEDNESDAY AND THURSDAY WITH HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. A COLD FRONT WILL APPROACH THE AREA ON THURSDAY BRINGING WITH IT THE CHANCE OF THUNDERSTORMS TO THE AREA WITH RAIN CHANCES DECREASING AS WE HEAD INTO FRIDAY. COOLER TEMPERATURES ARE FORECAST TO PUSH INTO EAST CENTRAL AND SOUTHEAST ILLINOIS FOR FRIDAY AND THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING...ROUGHLY FROM 200 PM UNTIL 800 PM. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:39 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 36 min |
| Jul 18, 6:34 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 26 min |
| Jul 18, 6:54 AM CDT | Severe Thunderstorm Warning | ILX | Shelby | 18 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.